I have suffered from acne since was 13 y.o (now 24) and have had 1 course of roaccutane when it was most severe aged 16. This helped a lot but I still struggle with it to this day and have tried all the topicals, antibiotics and lasers. Im considering a 2nd course but since i already suffer mild pinkness and occasional flushing I am terrified by accounts Ive read of accutane inducing permanent rosacea like symptoms (post treatment). Is this possible and could it be treated if so i.e with IPL ?
Risk of Post-Accutane Permanent Redness/Flushing
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Pinkness may be from Rosacea not Accutane
This sounds like you may have very fair slightly sensitive skin, the kind we see in patients who have rosacea and are predisposed to redness and flaring with such triggers as hot spicy foods, etc. The accutane was fully out of your system within a few weeks of stopping, and should not cause long-term sequelae such as what you are describing. However, if the redness still bothers you, and does not improve with things like topical minoxidil or low-dose (anti-inflammatory) doxycycline, you may certainly consult with a dermatologist about IPL or a repeat dose of accutane. As long as your local dermatologist agrees, this should continue to help with the breakouts and may even address the rosacea symptoms you are describing. In fact, many studies have investigated the use of accutane specifically for rosacea and found promising results. Also, don't forget the importance of a good broad-spectrum sunscreen for sensitive skin, topical azeleic acid, and topical vitamin C. All have been found to help with rosacea.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.